MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 803480
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Field service representative (fsr) collected the logs and they are currently under review to troubleshoot the issue.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the occluder head displayed a 'venous occlusion needs to be recalibrated' message.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the venous occluder was calibrated and used during a cpb procedure on (b)(6) 2020.Towards the end of the procedure the user was given a venous occlusion recalibration message, and the device totally occluded the venous line from the patient.The perfusionist stated that she lost all of her drainage, but she was able to open the venous occluder and use manual clamps for the remainder of the procedure.This issue did not delay the continuation of the surgical procedure.There was no harm or blood loss associated with the event.
 
Additional Manufacturer Narrative
Per data log analysis, the complaint indicates the issue occurred on (b)(6) 2020, but the log indicates the issue occurred on (b)(6) 2020.On (b)(6) 2020 a perfusion screen is opened at 6:44:37 am.When the occluder was initially calibrated the 0% linear position was 1737.At 9:30:10 am the 0% linear position is now 1636 indicating the plunger extended a little further than at calibration.At 10:46:41 am the 0% position is now 928.This is low enough to suggest that the tube was possible removed.This also sets the 0% position to this new lower value.At 12:13:03 pm the occluder slider was moved from 100% and at 85% an unexpected stall occurs at linear position 1633.This indicates the tube may have been installed again.This will cause the reported issue where calibration is lost.The log cannot confirm 100% that the tube was removed and re-installed, but that is the indication that would cause the reported issue.
 
Additional Manufacturer Narrative
The reported complaint was confirmed via the data logs.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9712380
Report Number1828100-2020-00056
Device Sequence Number2001711
Product Code DTQ
UDI-Device Identifier00886799000779
UDI-Public(01)00886799000779(11)181107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803480
Device Catalogue Number803480
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/14/2020
03/13/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/09/2020
04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1